Alert archive / Wisconsin / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 19, 2007, 1:37 AM CDT for 5 counties in Wisconsin. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2007, 1:37 AM CDT (06:37 UTC)
- Expired
- Aug 19, 2007, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:10 AM CDT | FLASH FLOOD | Racine, WI | COUNTY WIDE STREET FLOODING. |
| Aug 19, 3:12 AM CDT | FLASH FLOOD | Kenosha, WI | COUNTY WIDE STREET FLOODING AT HIHGWAYS KR AND H...PADDOCK LAKE...SALEM AND SOMER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KMKX 190644
FFWMKX
WIC059-079-101-127-133-191030-
/X.NEW.KMKX.FF.W.0014.070819T0637Z-070819T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
137 AM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
WALWORTH COUNTY IN SOUTHEAST WISCONSIN
RACINE COUNTY IN SOUTHEAST WISCONSIN
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 530 AM CDT
* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITEFISH
BAY...MILWAUKEE...WEST ALLIS...WAUWATOSA...WAUKESHA...PEWAUKEE...
NEW BERLIN...MENOMONEE
FALLS...GREENFIELD...DELAFIELD...BROOKFIELD...BAYSIDE AND GLENDALE.
A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL RATES UP TO
2 INCHES PER HOUR WILL BE MOVING OVER THE WARNED AREA. RAINFALL
AMOUNTS OF UP TO 3 INCHES HAVE FALLEN IN THE PAST SEVERAL HOURS. THE
ADDITIONAL RAINFALL WILL PRODUCE THE POTENTIAL FOR SERIOUS FLASH
FLOODING ESPECIALLY IN URBAN AREAS. THIS IS A DANGEROUS SITUATION.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4250 8875 4249 8779 4277 8773 4319 8788
4319 8853 4283 8852 4281 8875
$$
ZAJDELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 8:46 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 18, 8:46 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 846 PM CDT SAT AUG 18 2007 .UPDATE...HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE COLUMBIA AND DODGE COUNTIES. WILL CONTINUE FLASH FLOOD WATCH FOR COUNTIES THAT WAS ISSUED EARLIER. && .SHORT TERM...EXPANDED WATCH AS 1 INCH RAINFALL TOTALS HAVE ALREADY OCCURRED OVER COLUMBIA AND DODGE COUNTIES. IN ADDITION A SLOW EASTWARD PROGRESSION OF COLD CLOUD TOPS SHOWN IN IR SATELLITE ASSOCIATED WITH BAND OF CONVECTION EXPECTED TO BRING ADDITIONAL RAINFALL LATER TONIGHT TO THAT AREA AS WELL AS REMAINDER OF FLASH FLOOD WATCH AREA. TREND OF BACK BUILDING OF CONVECTION NOTED IN RADAR AND SATELLITE LOOPS LAST FEW HOURS WILL INSURE WIDESPREAD PRECIPITATION FOR THE OVERNIGHT HOURS. CURRENT UPPER AIR ANALYSIS SHOWS 30+ LOW LEVEL JET FEEDING FROM IOWA INTO SOUTHERN WISCONSIN WHERE TIGHT BAROCLINIC ZONE REMAINS NEARLY STATIONARY. && .PREV DISCUSSION... /ISSUED 335 PM CDT SAT AUG 18 2007/ DISCUSSION...FCST FOCUS IS ON HEAVY RAIN POTENTIAL TONIGHT INTO SUNDAY AND WET AND UNSETTLED WEATHER INTO MID WEEK. WARM AIR ADVECTION SHOWERS AND A FEW THUNDERSTORMS OVERSPREADING STATE AS EXPECTED ON NOSE OF 30-35KT 850 MB WINDS RUNNING OVER TIGHT BAROCLINIC ZONE...850 TEMPS +8C AT GRB WHILE +16C AT DVN ON 12Z SOUNDINGS...AHEAD OF SHRT WAVE TROUGH LOCATED OVER S CNTRL MN/N CNTRL IA AT 19Z. HEAVIEST PCPN HAS TRACKED WELL WITH STRONGEST 850-700MB FRONTOGENETIC FORCING. NAM CONTINUES TO BE AN OUTLIER WITH PUSH OF SFC AND 850 MB WARM FRONTS FARTHER NORTH THAN CONSENSUS...SO WILL FOLLOW THE GFS FOR DETAILS. RGNL 88-D REFLECTIVITY RETURNS SHOW DISCRETE CONVECTIVE CELLS FORMING CLOSER TO SFC WRM FRONT IN CNTRL IL AND ELEVATED CELLS ..PER RUC SNDG FOR DBQ...FROM SW WI BACK TWDS S CNTRL MN IN RGN OF BETTER ISENTROPIC LIFT NOTED ON 305K SURFACE...AND STRONG 750-800 MB FRONTOGENETIC FORCING. THIS POCKET OF BETTER ISENTROPIC LIFT AND FORCING CROSSES SRN WI BETWEEN 06Z AND 12Z...WITH RGN UNDER THE RIGHT ENTRANCE REGION OF 100-115KT 300 MB JET AIDING LARGE SCALE LIFT. PRECIPITABLE WATER VALUES BETWEEN 2 INCHES AND 2.20 INCHES...AND PRECIP EFFICIENCIES OF 1.70 TO 2.0 ASSURING MAXIMUM POTENTIAL ACCUMULATIONS. STORM TOTAL QPF STILL TARGETS THE MORE SUSCEPTIBLE SRN COUNTIES OF THE CWA SO WILL LEAVE THE GOING FLASH FLOOD WATCH AS IS. IF AXIS OF MAX QPF DOES SHIFT A BIT FARTHER NORTH...NRN COUNTIES HAVE BEEN MUCH DRIER AND 1-3-6 HRLY FLASH FLOOD GUIDANCE MOSAICS INDICATE THE NRN 2 TIERS OF COUNTIES WOULD NEED FAR MORE RAINFALL THAN IS FCST...2.75 TO 3.5 INCHES IN ONE HOUR...TO WARRANT ADDING TO THE WATCH. STILL ALL OF CWA WILL HAVE TO BE MONITORED FOR THE POSSIBILITY OF URBAN/LOWLAND LOCALIZED FLOODING IN ADDITION TO FLASH FLOOD POTENTIAL IN THE SOUTH. UPR JET MAX LINGERS OVER REGION THRU MONDAY...WITH 850 BAROCLINIC ZONE DRAPED OVER CWA WITH PERSISTENT CROSS-ISOTHERM FLOW AND FRONTOGENETIC FORCING...SO WILL LEAVE LIKELY WORDING IN FOR SUNDAY. SFC BNDRY REMAINS ACROSS NRN IL/SRN WI WITH MODELS INDICATING A SERIES OF COMPLEXES MOVING ALONG BNDRY. GENERALLY FOLLOWED MAV GUIDANCE FOR TEMPS...THOUGH TEMPERED TUESDAY MAXES A BIT. EXTENDED...SOME VARIABILITY WITH TIMING AND STRENGTH OF SHRT WAVES IN ZONAL FLOW OVER THE NRN U.S. AND SFC BOUNDARY THAT WILL OSSCILATE OVER THE WRN GREAT LAKES THRU THE PERIOD. APPEARS ENOUGH AGREEMENT AMONG MODELS WITH COLD FRONT SAGGING THRU WI WED AND STALLING NEAR THE NRN IL/WI BORDER WITH WEAK WAVES RUNNING THE BOUNDARY THRU FRI. GFS MAY BE HAVING SOME CONVECTIVE FEEDBACK ISSUES WITH COMPACT VIGOROUS VORTICITY MAXIMAS AND ASSOCIATED QPF AMOUNTS...BUT PATTERN SUGGESTS CWA IS IN REGION DOWNSTREAM FROM NOCTURNAL MCS/S DEVELOPING JUST TO OUR WEST ON PERIPHERY OF 500 MB HIGH OVER THE SE U.S. AND MOVING EWD ALONG BOUNDARY. WITH POTENTIAL FOR THESE COMPLEXES AND EVEN WEAK MCV/S CROSSING CWA WILL HAVE TO KEEP POPS IN FCST EACH DAY...THO NO ALL DAY RAIN OUTS. GENERALLY ACCEPTED HPC/MEXMOS FOR TEMPERATURES THOUGH BACKED OFF ON WED HI/S DUE TO EXPECTED PCPN AND CLOUDS ALONG FRONT WHICH CONSENSUS FCSTS HAVE MOVING THRU CWA BY LATE MORNING/EARLY AFTERNOON. AVIATION...XPCT WDSPRD MVFR CONDS IN -RA/-TSRA/BR THRU 00Z MON. AREAS OF IFR CIGS/VSBYS EXPCTD IN PDS OF HVY RA/TSRA INTO 18Z MON. STNRY FNT ACRS IA AND NRN IL THRU PD WITH MSTR LIFTING OVR FNT INTO SRN WI. MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ056-062-063-067>069. FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR WIZ064>066-070>072. && .MKX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT SUNDAY FOR WIZ056-057-062-063- 067>069. FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR WIZ058-064>066- 070>072. && TZ
Hazardous weather outlook, Aug 18, 8:55 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 855 PM CDT SAT AUG 18 2007 WIZ046-047-051-052-056>060-062>072-191000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 855 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. HEAVY RAIN IS POSSIBLE...WITH POTENTIAL RAINFALL RATES BETWEEN 1 AND 2 INCHES PER HOUR. THERE IS A POTENTIAL FOR FLASH FLOODING TONIGHT SOUTH OF A LINE FROM LAKE DELTON TO BEAVER DAM TO BAYSIDE IN MILWAUKEE COUNTY DUE TO HEAVY RAINS ON TOP OF SATURATED GROUND. THE MOST FLOOD PRONE AREAS WILL BE WHERE THE TERRAIN IS HILLY OR BUILT-UP URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY THROUGH MONDAY. HEAVY RAIN IS POSSIBLE SUNDAY MORNING. FLASH FLOODING IS POSSIBLE SUNDAY MORNING OVER THE SOUTHEASTERN COUNTIES. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-665-191000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 855 PM CDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY SUNDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SUNDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 18, 11:35 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1135 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM FLASH FLOOD 5 NE MADISON 43.13N 89.32W
08/18/2007 DANE WI TRAINED SPOTTER
STREET FLOODING WASHINGTON STREET
&&
TZLocal storm report, Aug 19, 1:04 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
104 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM FLASH FLOOD MADISON 43.08N 89.39W
08/19/2007 DANE WI LAW ENFORCEMENT
COUNTY WIDE. STREET FLOODING IN MOUNT
HOREB...OREGON...DANE AND ALONG HIGHWAY 69.
1243 AM FLASH FLOOD BARABOO 43.47N 89.74W
08/19/2007 SAUK WI LAW ENFORCEMENT
COUNTY WIDE FLOODING HIGHWAYS K...G...S...154 AND TS.
1244 AM FLASH FLOOD SUN PRAIRIE 43.18N 89.23W
08/19/2007 DANE WI TRAINED SPOTTER
STREET FLOODING HIGHWAY 19 AND WESTMOUNT. 4 INCHES OF
WATER.
1245 AM FLASH FLOOD MADISON 43.08N 89.39W
08/19/2007 DANE WI LAW ENFORCEMENT
COUNTY WIDE. STREET FLOODING MOUNT HOREB...OREGON...DANE
AND ALONG HIGHWAY 69.
1255 AM FLASH FLOOD SUN PRAIRIE 43.18N 89.23W
08/19/2007 DANE WI TRAINED SPOTTER
COUNTY HIGHWAY C CLOSED DUE TO FLOODING. CREEK OUT OF
BANKS.
&&
TZLocal storm report, Aug 19, 1:22 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
122 AM CDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 5 NE MADISON 43.13N 89.32W
08/19/2007 M4.00 INCH DANE WI TRAINED SPOTTER
&&
TZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:28 PM CDT | Flash Flood Warning | MKX | Dane, Iowa, Sauk | 3 hr |
| Aug 18, 10:30 PM CDT | Areal Flood Advisory | MKX | Iowa, Kenosha, Lafayette, Racine, Rock, Sauk and 1 more | 9 days |
| Aug 18, 11:02 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine, Walworth | 3 hr |
| Aug 19, 12:26 AM CDT | Flash Flood Warning | MKX | Columbia, Dane, Iowa, Jefferson, Sauk | 3 hr |
| Aug 19, 2:44 AM CDT | Areal Flood Advisory | MKX | Green, Rock | 8 days |
| Aug 19, 4:27 AM CDT | Areal Flood Warning | MKX | Columbia, Dane, Dodge, Green, Iowa, Lafayette and 2 more | 5 hr |
| Aug 19, 7:29 AM CDT | River Flood Warning | MKX | Racine | 7 days |
| Aug 19, 9:41 AM CDT | Areal Flood Warning | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 8 more | 10 hr |
| Aug 19, 10:48 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
| Aug 19, 11:10 AM CDT | River Flood Warning | MKX | Kenosha | 16 days |
Nearby
Flash Flood Warnings in Wisconsin, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.